MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U8130630
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 12/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly ruptured and detached.It was further reported that patient undergone a surgery to remove balloon catheter.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly ruptured and detached.It was further reported that patient undergone a surgery to remove some parts of the balloon.Patient is fine after surgery.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 018 has returned for evaluation.Ample was noted to be bloody.Sample was returned loaded on to a unknown guide wire, a complete compound rupture was noted to the balloon.Remaining part of the balloon detached distally from the catheter and not returned for evaluation.Microscopic observation also performed and noted all the anomalies.No further evaluation performed due conditional of the device.No functional testing performed.Therefore, the investigation was confirmed for the balloon rupture as compound balloon rupture was noted on the returned device.The investigation was also confirmed for identified balloon detachment as balloon and catheter detached distally from the catheter.A definitive root cause for the reported balloon rupture and identified balloon detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2023), g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ULTRAVERSE 018 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12156298
Report Number2020394-2021-01308
Device Sequence Number4700807
Product Code LIT
UDI-Device Identifier00801741064654
UDI-Public(01)00801741064654
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU8130630
Device Catalogue NumberU8130630
Device Lot NumberCMFN0165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;